Alert archive / Georgia / Excessive Heat Warnings in 2007

Excessive Heat Warning 4, NWS Atlanta, GA

August 11, 200712 counties in Georgia

NWS Atlanta, GA issued this excessive heat warning at Aug 11, 2007, 3:38 AM EDT for 12 counties in Georgia. It took effect at Aug 11, 2007, 11:00 AM EDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 11, 2007, 3:38 AM EDT (07:38 UTC)
In effect from
Aug 11, 2007, 11:00 AM EDT
Expired
Aug 11, 2007, 7:25 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 3:55 PM EDTTSTM WND DMGLothair, GASEVERAL SMALL TREES DOWN. LOTS OF LARGE LIMBS DOWN OVER ROAD. NO POWER AT RESIDENCES. VERY FREQUENT LIGHTNING.
Aug 11, 3:55 PM EDTHAIL 0.75Lothair, GA
Aug 11, 4:00 PM EDTTSTM WND DMG3 N Soperton, GALARGE LIMB DOWN.
Aug 11, 4:15 PM EDTTSTM WND DMG3 W Swainsboro, GA3 LARGE TREES BLOWN DOWN
Aug 11, 4:40 PM EDTTSTM WND DMGVidalia, GANUMEROUS TREES AND POWER LINES DOWN ACROSS VIDALIA AND LYONS AREAS.
Aug 11, 4:40 PM EDTTSTM WND GST 61Vidalia, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2338 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 110738
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 AM EDT SAT AUG 11 2007

...DANGEROUS HEAT INDEX CONDITIONS EXPECTED AGAIN TODAY...

.EXCEPT FOR THE NORTHEAST MOUNTAINS...AFTERNOON TEMPERATURES WILL
RISE TO NEAR OR ABOVE 100 DEGREES ACROSS NORTH AND CENTRAL
GEORGIA AGAIN THIS AFTERNOON. THE HIGH TEMPERATURES...ALONG WITH
HIGH RELATIVE HUMIDITIES...WILL PRODUCE DANGEROUS HEAT INDEX
VALUES ACROSS MUCH OF CENTRAL AND NORTH GEORGIA.

GAZ085-086-096>098-107>113-111545-
/O.UPG.KFFC.EH.A.0001.070811T1500Z-070812T0000Z/
/O.NEW.KFFC.EH.W.0004.070811T1500Z-070812T0000Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA
338 AM EDT SAT AUG 11 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR PORTIONS OF EAST CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EDT THIS EVENING. THE EXCESSIVE HEAT WATCH IS NO
LONGER IN EFFECT. |

THE EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA GENERALLY
SOUTH AND EAST OF A LINE FROM ABBEVILLE TO HAWKINSVILLE...DUBLIN
AND SWAINSBORO. HEAT INDEX VALUES FROM 105 TO 118 ARE LIKELY TO
OCCUR IN THIS AREA THIS AFTERNOON AND EVENING.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

$$

GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>084-
089>095-102>106-111545-
/O.CON.KFFC.HT.Y.0006.070811T1500Z-070812T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-
COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
338 AM EDT SAT AUG 11 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING FOR A LARGE PORTION OF CENTRAL AND NORTH
GEORGIA...MAINLY SOUTH AND WEST OF A LINE FROM DALTON TO
DAWSONVILLE AND CLEVELAND.

HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON AND
EVENING.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

$$
3 follow-up statements
000 
WWUS72 KFFC 111535 AAA
NPWFFC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT SAT AUG 11 2007

...DANGEROUS HEAT INDEX CONDITIONS EXPECTED AGAIN TODAY...

.EXCEPT FOR THE NORTHERNMOST COUNTIES OF GEORGIA...AFTERNOON
TEMPERATURES WILL RISE TO NEAR OR ABOVE 100 DEGREES THIS
AFTERNOON. THE HIGH TEMPERATURES...ALONG WITH HIGH RELATIVE
HUMIDITIES...WILL PRODUCE DANGEROUS HEAT INDEX VALUES ACROSS MUCH
OF NORTH GEORGIA AND ALL OF CENTRAL GEORGIA.

GAZ001>005-011-012-111645-
/O.CAN.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-
INCLUDING THE CITY OF...CALHOUN
1135 AM EDT SAT AUG 11 2007

...HEAT ADVISORY IS CANCELLED...

THE AREA IN WHICH THE HEAT ADVISORY IS CANCELLED IS GENERALLY
NORTH OF A LINE FROM SUMMERVILLE TO JASPER.

THE NATIONAL WEATHER
SERVICE IN PEACHTREE CITY HAS CANCELLED THE HEAT ADVISORY.

DUE TO LOWER RELATIVE HUMIDITIES AND TEMPERATURES...HEAT INDEX
VALUES WILL REMAIN BELOW 100 DEGREES. ALTHOUGH THIS IS BELOW THE
THRESHOLD FOR DANGEROUS HEAT INDEX VALUES...TEMPERATURES WILL
STILL RISE TO THE MID 90S. TAKE PRECAUTIONS TO KEEP COOL AND
DRINK PLENTY OF WATER DURING THE AFTERNOON HOURS.

$$

GAZ085-086-096>098-107>113-120000-
/O.CON.KFFC.EH.W.0004.000000T0000Z-070812T0000Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA
1135 AM EDT SAT AUG 11 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

THE EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA GENERALLY
SOUTH AND EAST OF A LINE FROM ABBEVILLE TO HAWKINSVILLE...DUBLIN
AND SWAINSBORO. HEAT INDEX VALUES FROM 105 TO 118 ARE LIKELY TO
OCCUR IN THIS AREA THIS AFTERNOON AND EVENING.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

$$

GAZ019>025-027-030>039-041>062-066>076-078>084-089>095-102>106-
120000-
/O.CON.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
1135 AM EDT SAT AUG 11 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 
THE ADVISORY IS IN EFFECT FOR MOST OF THE COUNTIES SOUTH OF A
LINE FROM SUMMERVILLE TO JASPER TO CLEVELAND. HEAT INDEX VALUES
OF 105 TO 110 ARE EXPECTED THIS AFTERNOON AND EVENING IN THIS AREA.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

$$
000 
WWUS72 KFFC 111945
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SAT AUG 11 2007


GAZ085-086-096>098-107>113-120000-
/O.CON.KFFC.EH.W.0004.000000T0000Z-070812T0000Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA
345 PM EDT SAT AUG 11 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR THE AREA GENERALLY SOUTH AND EAST OF A LINE FROM
ABBEVILLE TO HAWKINSVILLE...AND DUBLIN AND SWAINSBORO. HEAT INDEX
VALUES FROM 105 TO 118 ARE LIKELY TO OCCUR IN THIS AREA THIS
AFTERNOON AND EARLY EVENING.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

$$

GAZ019>025-027-030>039-041>062-066>076-078>084-089>095-102>106-
120000-
/O.CON.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
345 PM EDT SAT AUG 11 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR AREAS
SOUTH OF THE MOUNTAINS AND GENERALLY NORTH AND WEST OF A LINE
FROM ABBEVILLE TO HAWKINSVILLE...AND DUBLIN AND SWAINSBORO. HEAT
INDEX VALUES FROM 105 TO 110 ARE LIKELY TO OCCUR IN THIS AREA THIS
AFTERNOON AND EARLY EVENING. .

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

$$
000 
WWUS72 KFFC 112325
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT SAT AUG 11 2007

GAZ085-086-096>098-107>113-120030-
/O.CAN.KFFC.EH.W.0004.000000T0000Z-070812T0000Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA
725 PM EDT SAT AUG 11 2007

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
EXCESSIVE HEAT WARNING.


$$

GAZ019>025-027-030>039-041>062-066>076-078>084-089>095-102>106-
120030-
/O.CAN.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
725 PM EDT SAT AUG 11 2007

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
HEAT ADVISORY.


$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this excessive heat warning went out at Aug 10, 7:46 PM EDT, 7 hours 52 minutes earlier.

Area forecast discussion, Aug 10, 7:46 PM EDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI AUG 10 2007

.UPDATE...
WILL BE ISSUING AN UPDATE FOR EXPIRING WARNINGS AND ADVISORIES. I
HAVE MADE A FEW MINOR TWEAKS TO WORDING AND COVERAGE FOR EVENING
POPS...MAINLY TO KEEP ISOLATED WORDING IN WHERE THERE IS CURRENT
ACTIVITY NEARBY AND DROP ELSEWHERE. NO MAJOR CHANGES MADE OTHERWISE.

20
&&

.PREV DISCUSSION... /ISSUED 615 PM EDT FRI AUG 10 2007/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
UPPER LEVEL RIDGE CONTINUES TO SHIFT SLIGHTLY WEST...BUT ONLY SMALL
RELIEF FROM THE CURRENT HEAT IS EXPECTED SATURDAY. SUNDAY LOOKS A
LITTLE MORE COMFORTABLE AS WE GET A BIT OF COOLING FROM A MORE
EASTERLY LOW LEVEL FLOW. WEAK SURFACE TROUGH REMAINS OVER CENTRAL
GEORGIA THROUGH THE FORECAST...AND WITH THE SLIGHT WEAKENING OF THE
RIDGE ALOFT...A SLIGHT CHANCE OF DIURNAL CONVECTION CAN NOT BE RULED
OUT EACH DAY.

LONG TERM /MONDAY THROUGH FRIDAY/...
VERY LITTLE CHANGE IN THE OVERALL UPPER LEVEL PATTERN THROUGH THE
EXTENDED FORECAST PERIOD. CENTER OF THE UPPER RIDGE REMAINS OVER THE
CENTRAL U.S. LEAVING GEORGIA IN THE DRY NORTHWEST FLOW ON THE EASTERN
EDGE OF THE RIDGE. WARM...BUT NOT QUITE AS HOT AS THIS WEEK...WITH
ONLY SMALL CHANCE OF...MAINLY DIURNAL...PRECIPITATION THROUGH THE
EXTENDED FORECAST PERIOD. GFS IS TRENDING TOWARD A MORE AMPLIFIED
PATTERN BY THE END OF THE EXTENDED FORECAST PERIOD WITH A DEEPENING
EAST COAST TROUGH AND A BUILDING RIDGE OVER THE ROCKIES. THIS MAY
HELP TO TAKE THE EDGE OFF OF OUR TEMPERATURES AND INCREASE OUR RAIN
CHANCES BY THE END OF NEXT WEEK.

AVIATION...UPDATED...
ISOLATED STORMS STILL POSSIBLE THIS EVENING BUT CURRENT RADAR
INDICATING STORMS STRUGGLING TO DEVELOP. CU FIELD WILL DIMINISH
WITH SUNSET LEAVING CLEAR SKIES OR SOME FEW-SCT 8000 FT CLOUDS.
PATCHY MVFR VSBYS DUE TO HAZE OVERNIGHT OR TOWARD SUNRISE AND SHOULD
BE MAINLY CONFINED TO CENTRAL GA. SURFACE WINDS GENERALLY WNW
5-10 KTS DIMINISHING WITH SUNSET. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72 100  74  96  70 /  10  20  10  10   0
ATLANTA         75  98  78  94  74 /  20  20  10  10   0
BLAIRSVILLE     65  94  68  92  65 /  20  20  10  10  10
CARTERSVILLE    69  97  70  96  68 /  20  20  10  10  10
COLUMBUS        76 101  78  98  75 /  20  20  20  10   5
GAINESVILLE     75  97  73  94  72 /  20  20  10  10  10
MACON           75 104  76  99  72 /  10  20  20  10   0
ROME            70 103  72 100  69 /  20  20  10  10  10
PEACHTREE CITY  70  98  68  95  68 /  20  20  10  10   0
VIDALIA         78  99  79  95  75 /  20  20  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES: BLECKLEY...DODGE...EMANUEL...
JOHNSON...LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...
TREUTLEN...WHEELER...WILCOX.

HEAT ADVISORY FROM 11 AM TO 8 PM EDT SATURDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JONES...LAMAR...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TROUP...
TWIGGS...UPSON...WALKER...WALTON...WARREN...WASHINGTON...
WEBSTER...WHITFIELD...WILKES...WILKINSON.

&&
Hazardous weather outlook, Aug 10, 9:00 PM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT FRI AUG 10 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
900 PM EDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT.
WARM TEMPERATURES CONTINUING THROUGH THE OVERNIGHT HOURS.

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE TO EXTEND ACROSS
GEORGIA OVERNIGHT. A WEAK COLD FRONT WILL DISSIPATE ACROSS NORTH
GEORGIA WHILE A SURFACE THERMAL TROUGH CONTINUES ACROSS THE
CAROLINAS AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
A CONTINUATION OF WARM TEMPERATURES ACROSS MUCH OF THE AREA EXCEPT
THE MOUNTAINS.

.DISCUSSION...
THE HEAT WAVE CONTINUES FOR MUCH OF NORTH AND CENTRAL GEORGIA AS
HIGH TEMPERATURES REACHED THE 100S FOR MANY AREAS DURING THE DAY
FRIDAY WITH DANGEROUSLY HIGH HEAT INDICES OF 105 TO 120 DEGREES.
OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO GET DOWN TO 75 DEGREES
OR ABOVE DURING THE NIGHT FOR CENTRAL GEORGIA AND A FEW AREAS OF
NORTH GEORGIA...OR DROP BELOW 75 DEGREES FOR ONLY A BRIEF PERIOD.
THIS WILL CONTINUE THE STRESSES THAT HIGH TEMPERATURES PUT ON HUMANS
AND ANIMALS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
DANGEROUSLY HIGH INDICES ARE EXPECTED SATURDAY FOR ALL AREAS EXCEPT
THE NORTHEAST MOUNTAINS AND WILL BE POSSIBLE SUNDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

In the hours before

Special weather statement, Aug 11, 3:14 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 AM EDT SAT AUG 11 2007

GAZ113-110800-
314 AM EDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN TOOMBS COUNTY UNTIL 400 AM EDT...

AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VIDALIA...MOVING SOUTH AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING THE CITIES OF
VIDALIA...LYONS...SANTA CLAUS AND SOUTH THOMPSON. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:30 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson45 min
Aug 11, 3:50 PM EDTSevere Thunderstorm WarningFFCTreutlen40 min
Aug 11, 4:16 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs29 min

Nearby

Excessive Heat Warnings in Georgia, 2007Every excessive heat warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.